Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 110, NWS Shreveport, LA

March 29, 2000Jackson Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 8:28 PM CST for Jackson Parish, Winn Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2000, 8:28 PM CST (02:28 UTC)
Expired
Mar 29, 2000, 9:15 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Jackson Parish, LA, Winn Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1962 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
3.6
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 300230
SVRSHV
LAC049-127-300315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JACKSON PARISH IN LOUISIANA
  WINN PARISH IN LOUISIANA

* UNTIL 915 PM CST

* AT 828 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF JONESBORO...
  MOVING SOUTHEAST AT 30 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHWERN JACKSON PARISH IN LOUISIANA
  WINN PARISH IN LOUISIANA UNTIL 915 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:00 PM CST, 28 minutes earlier.

Area forecast discussion, Mar 29, 8:00 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CST WED MAR 29 2000

WATCH IS OVER. UPDATED ZONES AND REDUCED NUMBER OF GROUPINGS.
UPDATED WINDS BUT DIDN/T TOUCH TEMPS. SOME POSSIBLY SEVERE WORDING
WAS RETAINED ACCORDING TO SPC SLIGHT RISK OUTLOOK...BUT POPS REDUCED.
17

.SHV...NONE.

In the hours before

Local storm report, Mar 29, 5:25 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0450 PM    15 W ATLANTA              TX   1 INCH HAIL
03/29/00   CASS                           REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0517 PM    WOODLAWN                  TX   1.75 INCH HAIL
03/29/00   HARRISON                       REPORTED BY AMATEUR RADIO
                                          SPOTTERS
Local storm report, Mar 29, 6:45 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DATE...
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0540 PM    MIRA                      LA   1 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0553 PM    PLAIN DEALING             LA   .75 INCH HAIL
03/29/00   BOSSIER                        REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0635 PM    SHREVEPORT                LA   .75 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

NNNN
Special weather statement, Mar 29, 6:45 PM CST, 1 hour 43 minutes before
TXZ096-097-108>112-124-125-136-137-300200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST WED MAR 29 2000

...TORNADO WATCH CANCELLED FOR PORTIONS OF NORTHWEST TEXAS...

THE THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES HAS ENDED FOR
PORTIONS OF NORTHEAST TEXAS...MAINLY WEST OF A LINE FROM TEXARKANA
TO TYLER. STRONG THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA...
AND A MORE STABLE AIR MASS IS MOVING INTO THE AREA. THE COUNTIES
CLEARED FROM THE WATCH ARE...

BOWIE...RED RIVER...FRANKLIN...TITUS...MORRIS...CASS...CAMP...
WOOD...UPSHUR...SMITH...AND GREGG.

THE ORIGINAL WATCH REMAINS IN EFFECT ELSEWHERE...UNTIL 8 PM.
Local storm report, Mar 29, 6:46 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0540 PM    MIRA                      LA   1 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0553 PM    PLAIN DEALING             LA   .75 INCH HAIL
03/29/00   BOSSIER                        REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0635 PM    SHREVEPORT                LA   .75 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

NNNN
Local storm report, Mar 29, 7:40 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0655 PM    2 N CURTIS                LA   .88 INCH HAIL
03/29/00   BOSSIER                        REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0702 PM    1 W SHREVEPORT RGNL ARP   LA   .75 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS
Local storm report, Mar 29, 7:42 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0713 PM    6 S SHREVEPORT DOWNTOWN   LA   .75 INCH HAIL
03/29/00   CADDO                          REPORTED BY OFF-DUTY NWS
                                          EMPLOYEE

0738 PM    RINGGOLD                  LA   .75 INCH HAIL
03/29/00   BIENVILLE                      REPORTED BY AMATEUR RADIO
                                          SPOTTERS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:15 PM CSTTornado WarningSHVBossier30 min
Mar 29, 6:21 PM CSTSevere Thunderstorm WarningSHVCaddo54 min
Mar 29, 6:55 PM CSTSevere Thunderstorm WarningSHVWebster50 min
Mar 29, 7:00 PM CSTSevere Thunderstorm WarningSHVBossier30 min
Mar 29, 7:29 PM CSTSevere Thunderstorm WarningSHVBienville46 min
Mar 29, 9:10 PM CSTSevere Thunderstorm WarningSHVWinn50 min
Mar 29, 10:32 PM CSTSevere Thunderstorm WarningSHVLaSalle43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.